Alert archive / Texas / Red Flag Warnings in 2024
Red Flag Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 15, 2024, 2:33 AM CDT for 8 counties in Texas. It took effect at Apr 15, 2024, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2024, 2:33 AM CDT (07:33 UTC)
- In effect from
- Apr 15, 2024, 12:00 PM CDT
- Expired
- Apr 15, 2024, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4947 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
210 WWUS84 KLUB 150733 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 233 AM CDT Mon Apr 15 2024 TXZ021-022-027-028-033-034-039-040-160100- /O.UPG.KLUB.FW.A.0015.240415T1700Z-240416T0100Z/ /O.NEW.KLUB.FW.W.0013.240415T1700Z-240416T0100Z/ Parmer-Castro-Bailey-Lamb-Cochran-Hockley-Yoakum-Terry- 233 AM CDT Mon Apr 15 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH PLAINS The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 8 PM CDT this evening. The Fire Weather Watch is no longer in effect. * Timing...Today from noon to 8 PM. * Wind...Southwest at 25 to 30 mph. * Humidity...5 to 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 2:25 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 15, 2:25 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 225 AM CDT Mon Apr 15 2024 ...New SHORT TERM, LONG TERM, FIRE WEATHER... .SHORT TERM... (Today and tonight) Issued at 225 AM CDT Mon Apr 15 2024 A mid/upper low located just northeast of Las Vegas, NV early this morning will move northeastward over southeastern Utah this morning and then to the Colorado Front Range this afternoon. In response, surface cyclogenesis in the lee of the Front Range this morning will result in a deepening surface low that will move northeastward toward western Nebraska. This will result in a dryline pushing eastward into the forecast area late morning followed by movement to near or even just east of the Caprock escarpment this morning. Good low level moisture advection ahead of the dryline on breezy south winds will provide the fuel for any potential thunderstorm development. However, models continue to suggest a strong capping inversion will remain in place through the afternoon in the warm sector. Very late day mid level support may be sufficient for isolated to scattered thunderstorm development either side of 00Z should enough cooling aloft whittle away the cap. Hi-res convective models give the best chance for this to occur across the far southeastern corner of the forecast area. The previous forecast package was trending this direction, and 00Z model guidance supports further trimming PoPs, maintaining 20-40 percent across about the eastern/southeastern third of the forecast area. MUCAPE of 1500-2500 J/kg and robust shear per 0-6 km bulk parameter progged at 65-75 kts. Thus isolated supercell potential will exist on the condition of convective initiation with very large hail and damaging wind gusts still seen as the primary threats. Otherwise, NBM looks fine with other forecast elements. && .LONG TERM... (Tuesday through Sunday) Issued at 225 AM CDT Mon Apr 15 2024 Surface winds will gradually decrease through tomorrow afternoon as the upper low moves eastward from the Central Plains into the Midwest. A weak cool front will push into the region behind the passage of the upper low tomorrow night which will drop overnight lows into the mid 40s/50s. Surface winds will return to a more southerly direction Wednesday morning in response to a surface low developing over Colorado. An upper low across southern Canada will push a much stronger cold front southward by late week. Models are in fairly good agreement with having the FROPA through the FA by Thursday afternoon. Models differ on the pressure gradient/rises behind the front. The ECMWF shows an average of 6-7 mb over 6 hours while the GFS shows and average of 10 mb per 6 hours. While both would result in breezy northerly winds, the GFS solution would provide 5+ knots stronger winds than the ECMWF. Models continue to bring an upper shortwave trough across the Desert Southwest Saturday that could provide the region with widespread rainfall. The ECMWF is currently the most bullish with precip chances. && .AVIATION... (06Z TAFS) Issued at 1252 AM CDT Mon Apr 15 2024 An upper level low will move out of the Great Basin to the Colorado Rockies today with surface cyclogenesis on the central High Plains leading to breezy to windy conditions across the forecast area, generally from the south ahead of a dryline and southwest to west behind the dryline this afternoon. Questions still abound regarding TS potential at KCDS late day into evening. Confidence remains low at this time and will keep mention out of the TAF for now. Finally, despite low level warm, moist advection signs point to stratus being fairly limited in coverage later tonight toward sunrise or a bit after. The best chance for MVFR ceilings likely to be at KCDS, but even then confidence not high enough to add mention at this time. && .FIRE WEATHER... Issued at 225 AM CDT Mon Apr 15 2024 West of the dryline will bring very dry air and gusty west- southwest winds. Forecast relative humidity of near 5 percent across the western two columns of counties will combine with 20-foot wind speeds of 20-30 mph resulting in RFTI values of 7-8. TFS forecast fuel danger of very high there as well. This could push eastward another column of counties, although RFTI falls of to 5-6 and fuels appear to be in a little better shape. Will convert the Fire Weather Watch to a Red Flag Warning and will hold off on adding any counties at this time. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM CDT this evening for TXZ021-022-027-028-033-034-039-040. && SHORT TERM...07 LONG TERM....51 AVIATION...07
Hazardous weather outlook, Apr 14, 2:36 PM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 236 PM CDT Sun Apr 14 2024 TXZ021>044-151945- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 236 PM CDT Sun Apr 14 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms will be possible off the Caprock late Monday afternoon through Monday night. Damaging wind gusts and very large hail are expected to be the primary hazards. Elevated to critical fire danger is expected in the western South Plains and extreme southwestern Texas Panhandle on Monday. A Fire Weather Watch is in effect Monday afternoon and evening for the extreme southwestern Panhandle and the western South Plains. Elevated fire weather conditions are possible across most of the region on Tuesday. Thunderstorm chances return to the region on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Monday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 5:57 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 48 min |
| Apr 15, 6:32 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 28 min |
Nearby
Red Flag Warnings in Texas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.